Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Taking microgynon. Started bleeding. Prescribed norethisterone. Start taking new medicine?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11707 Questions
I am currently taking microgynon and have never had any problems. However this pack after day 7 I started bleeding and have now continued bleeding for 8days. I spoke to my doctor and he prescribed norethisterone. I am unsure if I take this for the remainder of my pill pack and then stop or if I keep taking it when I have finished the pill pack.
I am then wondering if I should not take another pill pack after the 7 pill free days??

Thanks! I am a little concerned about all this!!
Posted Mon, 21 May 2012 in Birth Control
Answered by Dr. Rakhi Tayal 4 hours later
Thanks for posting your query.
For the irregular bleeding that you had during your periods, your doctor prescribed you norethisterone tablets. You need to take both the contraceptive pills and norethisterone pills simultaneously now. Then during the 7 day pill free period stop both the pills and you will have withdrawal bleeding. After the 7 days, you can start with the next pack of contraceptive pills.
Such breakthrough bleeding is occasionally seen while taking oral contraceptives. So, please do not worry.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor